So I started with problems 1 year ago, Dx about 10 months ago.
New MRI shows lots of new active lesions I guess in the temporal, frontal and another location that is escaping me at the moment. The previous lesions in the corpus collasum and neck remain the same. There is also swelling in the pitutary gland.
I haven't been on any meds yet. I actually start Copax. next week. The nurse is coming on Monday to teach me how to inject. It has taken a year to get the meds approved.
I'm guessing this is pretty normal for some people. I really don't know what to think at this point. I know it is different for everyone, but is this sounding typical?
Someone made a comment that because the rate at which I'm developing and because I really haven't had a "down" time I guess that the Dr might not call it RR but progressive. Of course this is a comment from the office staff that has been less than helpful.
As one with progressive, I can tell you that life is not over- not by a long shot. If you are progressive, the meds will very likely prove a waste of time and money. Ask your doctor to prove his case to you.
MS diagnosed since October 3, 1982
MS onset circa 1977
Proud to be MED FREE!
Eternally blessed and eternally optimistic!<><
Some advice my Doctor gave me. Don't worry about what title I put on your MS. You have MS, get on with your life. As for Copaxone I have been on it for 4 months, it is great. Previously I was on Avonex for a little of 3 years, Copaxone is a breeze. Yes you will have site reactions, but not the flu. Keep your chin up.
It more then likely is NOT progresive. A., you havent had it long enough to tell, and B. your doctor wouldnt put you on Copaxone for anything other then Relapsing/Remitting MS... whether or not it becomes progressive will only be determined by your disease...when you have had it longer then 10 months (or at least been dx longer) the doctor will have a much better idea if you are progressing (progressive) or not...right now, DO NOT WORRY YOURSELF!
People are going to tell you all sorts of things. There will be a miracle cure on every corner- everyone all the sudden will know someone, who knows someone who took this, tried that- and had success. Stick with what your doctor tells you is OK...eat a healthy diet- exercise as much as you can, even if its just stretching exercises, these help too- and be strong. MS is very manageable!
Also, FYI, 85% of MSers have R/R MS and less then 10% ever progress to the next stage! You have to have faith...youre going to be fine!
Sorry to say, but Rebif needle is actually allot smaller then Copaxone and is only 3 times a week, as opposed to Copaxone being daily......and Rebif has an autoinjector, you never need to see the needle; HOWEVER Copaxone is NOT a bad place to start. In fact, its a GREAT PLACE TO START!!!!
Copaxone has less side effects- is easier to get used to, and gives you the ability to move up to a stronger drug, should your doctor decide you need to in the future. Rebif is much stronger and doesnt leave you anywhere to go as far as injectible meds if it isnt working...
Youll be fine starting on Copaxone..its a good idea, with your track history to get on something NOW before you start developing anymore symtoms/lesions and have permanent damage. I still believe this isnt progressive, but that your inability to start drugs sooner is what caused the recent additional lesions- but time will tell for sure. In the meantime, think POSTIVE! This is the first chance you have had to take control of your MS, rather then it taking control of you! Its a big day for you ! And a big deal!!
Be good to yourself, plan a nice relaxing night, with your favorite person near by....and remember we are here if you need us. Let us know how it goes!
So I have now rotated thru the arms, thighs, stomach... 1 week down.
Definitely burning after injection, I've had a low grade headache that seems to wear off as the day goes on (injecting at night). I'm kind of a migraine girl to begin with so this might just be a mild trigger for me.
Site reactions not too bad. I did do something stupid though. I didn't notice the cap didn't come out with the red tip- so "injected" and it wasn't so bad.... only because it didn't actually go- so I take it out and being stupid I pulled the cap off and Copaxone went everywhere- gee now why didn't think about it before I don't know. So I grabbed another one and tried again.
Glad to hear you made it through the week. Call Shared Solutions they will probably replace the one you made an error with. My first week was just like your's. About 3-4 weeks after starting I had injection site reactions, large red swollen area's for over a week. Now 4 months into my thearpy the reactions go away in a few days. If you need any info our just want to vent about MS/ Copaxone just post.
Its not only you who has done the cap thing! Ive done it twice in 4 years with Rebif...just plain stupid on my part, forgetting to pull off the cap before hitting the button...and then- same as you- when you do pull the cap off, medicine goes everywhere except into your body!! I think most of us have done that at least once!!
Some drug companies will replace the useless syringe, others wont...but you should report it so they know why you are "short" one syringe for next month...
Youre learning and Im proud of you! Continued good results and keep staying strong! This is the first thing you can do to keep your MS at bay and keep you in control of it. Remember that and know you are taking very good care of yourself! Kudos to YOU!
A few things I learned over my 4 months. I hated the wait time between taking the medication out of the refrigator to warm before the injection. When speaking to a nurse at shared solutions they gave me some advice. First they sent me free travel containers ( 2 sizes 5 day supply and 30 day supply). I was told to take 5 syringes out at at a time and store in the travel containers, now I can take my injection without the wait time. ( remember the medication is light sensitive so you must store in a approved holder) Also hold a cotton ball with light pressure for approx. 1 minute after the injection, this spreads the medication under the skin. After 24 hours I massage the knot lightly a few times a day. All of this helped me.
Almost at week 2. I have left the cap on twice now! I swear I am usually a great multi tasker, but I'm understanding that injection time is 100% concentration.
I've taken to doing a warm compress before and ice after. Is it odd that the left thigh hurts a lot and not the right this time around? So strange.
I tend to bleed, not just a drop or two, but I've taken to having bandaids at the ready. Inject bandaid, ice pack.
The headache thing persists. The Shared Solutions lady called and I mentioned that and the leg cramps I've been getting. She said it has nothing to do with the Copaxone. Silly me, I thought the question you asked is if I'm experiencing anything since I started. I am. I told you that. So the rest of the questions are pointless so I just said all is peachy to get thru it. I don't have lots of time so don't call with questions you don't really want to hear responses to. Ok, done with the rant now.
I feel on Friday night. Totally stupid, slippery surface+mud= me on my back. So I'm not sure if I feel so bad because I'm getting older, the MS or the pride is really bruised!
Lillipad, pride is a tough thing to navigate! Keep on keeping on is the only thing that will help you. This whole Copaxone thing is new to you...and if you do not like the nurse at Shared Solutions, request another one. They will assign someone else to you. I hated my first Rebif nurse, but the second one was a zillion times better, and she really helped me. I havent had to call her in years, but whenever I did, she was always ready to talk to me, not "quote" me or "lecture" me.....find someone there who will work with you and not be so uncaring of your issues.
Good luck to you. Sorry to hear you fell, but it happens. Shake it off and dont look back.
Let us know how youre doing a few shots from now. And, are you taking anything pre-shot?? Try Aleve. It works 100 times better then Tylenol or Advil on pre-shot symtoms...and only one pill lasts 12 hours. It might help the headaches, too.